Q. What is the reason for neck and shoulder pain with tremors in thyroid patients?

Answered by
Dr. Divakara P
and medically reviewed by Nithila A
Published on Oct 08, 2019 and last reviewed on: Oct 11, 2019

Hello doctor,

This is about my mother she is 50 in age and had been diagnosed with thyroid around two years back after that she started taking medicine Thyroxine Sodium tablet 50mg, and after few months it was in control but that a year again while she was still on thyroid medicine she had started having tremors in her right hand.

After some search we found that it could be Parkinson, and we had gone to different doctors from renowned neurologist but they have prescribed the same medicine Syndopa (Levodopa) and other tablets related to Parkison, and for last few months she is under shoulder and neck pain 24 hours, and as the pain is unbearable she is forced to take pain killers. I searched and found that tremors could be a side effect of the thyroid, but not sure. I am worried that my mother's problems have not been appropriately diagnosed. Please reply.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hello,

Welcome to icliniq.com.

Well, among thyroid problem, it is the hyperthyroidism that causes tremors, but your mother has hypothyroidism. It could still be due to thyroid medications if the dose is very high. Even in that case, the tremors would be on both sides and not restricted to one side. So the chance that she has Parkinson's disease is high rather than due to thyroid problems. I need to know what was the response to syndopa with respect to her tremors.

Thank you doctor,

Now the tremor is in both hand, but on the left side, it is very less as compared to the right side, and without medicines, tremor is frequent and uncontrollable with using syncope and other Parkinson related drugs the tremor is still there, but it is less. But the main problem is that she is having pain on the backside of the neck and shoulders and not able to move her right hand in early mornings for that she is taking pain killers but what I know that pain killers have bad side effects. Could you please suggest something in this case.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hello,

Welcome back to icliniq.com.

The response to Syndopa confirms that she is having Parkinson's, and it is not due to thyroid medications. So let her continue the Syndopa. If tremors are still persistent (significantly), consult neurologist again as the dosage of Syndopa needs to be increased in that case. Coming to her neck pain, it could be due to either cervical spondylosis, or it could also be due to Parkinson's disease. I recommend you to get an x-ray of cervical spine AP and lateral and revert with the report.

Also Read Answers From:

Related Questions & Answers


Why am I having shoulder pain radiating to arms and hands?

Query: Hello doctor, There is shoulder pain going into arm and hands. It intensifies with moving the neck.  Read Full »

How can hyperthyroidism be effectively treated?

Query: Hello doctor, I am a 48-year-old man. I have suffered from hyperthyroidism for more than 20 years. I have been to many doctors but I have not got any long-term benefits. They gave me Methimazole, Propranolol, and Cyproheptadine for a while. I put on weight for a while but became skinny again. I nee...  Read Full »

How to check if the blood circulation to the head and neck is fine?

Query: Hi doctor, A physiotherapist did some manipulation with my neck and since then when I fall asleep at night, my arms, hands, upper back (area just below the neck) and brain feels weird as if blood supply is cut. This happens several times during the night while I am sleeping and these symptoms go aw...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.